MAUDE Adverse Event Report: MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-20-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4) :equipment used: video inspection system (m-81805), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the concerto device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened concerto outer carton and within an opened concerto inner pouch.The already detached implant coil was returned partially within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the concerto pusher was found bent at ~118.0cm from the proximal end (figure c).No damages or irregularities were found with the remaining pusher.No damages or irregularities were found with the shield coil.The detach element loop was found crushed (figure d).The concerto implant coil was found separated from the detach element and found partially within the introducer sheath.No damages or irregularities were found with the introducer sheath.The coil shell was still attached to the implant coil.The implant coil was found with a knot on the portion outside the introducer sheath (figure h).The implant coil was found stretched proximal to the knot (figure g <(><<)>(><(>&<)><(><<)>)> h) and stretched throughout the introducer sheath (figures e<(><<)>(><(>&<)><(> <<)>)> f).Testing/analysis: the concerto device could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damage to the micro catheter, incompatible micro catheter, or tortuous anatomy.Customer only reported devices were prepared per ifu.As no other information can be ascertained, the likely cause could not be determined.The returned concerto pusher was found bent and the implant coil was found stretched/knotted/separated.These damages are indicative of resistance.It is likely the implant coil became stretched and separated from the detach element when attempting to retract the device back within the introducer sheath and the implant became stuck due to the knot not retracting back within the distal sheath.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibi lity could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coil could not be advanced during the procedure.The procedure was completed using a new product.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was unknown if any patient symptoms or complications were associated with this event.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19843250
Report Number9612164-2024-03440
Device Sequence Number12411608
Product Code KRD
UDI-Device Identifier00847536044944
UDI-Public00847536044944
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot Number227135795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown